Alert archive / Ohio / Flash Flood Warnings in 2004
Flash Flood Warning 19, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Sep 3, 2004, 9:23 PM EDT for Allen County, Van Wert County, Ohio. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2004, 9:23 PM EDT (01:23 UTC)
- Expired
- Sep 4, 2004, 3:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties Allen County, OH, Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 125 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 383 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KIWX 040126
FFWIWX
OHC003-161-040730-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
923 PM EDT FRI SEP 3 2004
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL ALLEN COUNTY IN OHIO
SOUTHEASTERN VAN WERT COUNTY IN OHIO
* UNTIL 330 AM EDT
* AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED SLOW
MOVING THUNDERSTORMS ACROSS SOUTHERN VAN WERT AND WESTERN ALLEN
COUNTIES IN NORTHWEST OHIO. RADAR ESTIMATES RAINFALL TOTALS BETWEEN
3 AND 5 INCHES IN THIS AREA. LAW ENFORCEMENT HAS REPORTED SOME ROADS
WITH STANDING WATER.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS
OBSERVED...MOVE TO HIGHER GROUND IMMEDIATELY REMEMBER...TURN
AROUND...DO NOT DROWN.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.
LAT...LON 4081 8461 4065 8458 4064 8422 4081 8422
4082 8442
$$1 follow-up statement
000 WGUS73 KIWX 040255 FFSIWX OHC003-161-040730- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1053 PM EDT FRI SEP 3 2004 ...FLASH FLOOD WARNING CONTINUES... THE FLASH FLOOD WARNING CONTINUES FOR WESTERN ALLEN COUNTY IN OHIO SOUTHEASTERN VAN WERT COUNTY IN OHIO UNTIL 330 AM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW THUNDERSTORMS WITH HEAVY RAIN ACROSS SOUTHEAST VAN WERT AND WESTERN ALLEN COUNTIES IN OHIO LATE THIS EVENING. THESE STORMS WERE SLOWLY MOVING NORTHEAST. DOPPLER RADAR ESTIMATES BETWEEN 4 AND 6 INCHES OF RAIN HAS FALLEN ACROSS THIS AREA. AN ADDITIONAL HALF TO ONE INCH OF RAINFALL IS STILL POSSIBLE BEFORE THE RAIN ENDS OVERNIGHT. LOCAL LAW ENFORCEMENT AND EMERGENCY MANAGEMENT OFFICIALS HAVE REPORTED SEVERAL STATE AND COUNTY ROADS HAVE BEEN CLOSED DUE TO HIGH STANDING WATER AND FLOWING WATER. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE TO HIGHER GROUND IMMEDIATELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. TURN AROUND...DO NOT DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS. MOVE TO HIGHER GROUND IMMEDIATELY $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 7:09 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Sep 3, 7:09 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 609 PM EST FRI SEP 3 2004 .AVIATION... A CLUSTER OF STORMS NEAR FWA HAD DEVELOPED BEHIND THE MAIN VORT MAX THAT DRIFTED NORTH EARLIER TODAY. WILL KEEP A TEMPO GROUP FOR STORMS IN FWA THIS EVENING...OTHERWISE...EXPECT SHOWERS AND STORMS TO DISSIPATE OR BE NORTHEAST OF FWA BY 03Z. PLENTY OF MOISTURE FOR FOG TONIGHT AS TEMPERATURE/DEW POINT SPREADS ALREADY DOWN TO 4 TO 6 DEGREES. WILL KEEP IFR VSBY LATER TONIGHT AS RADIATION FOG SHOULD FORM. && .SHORT TERM... TONIGHT AND SATURDAY...VORT MAX WAS CONTINUING TO LIFT NORTH INTO LOWER MI AND MOST SHOWER AND STORM ACTIVITY HAD WEAKENED OR MOVED NORTH OUT OF THE AREA. ISOLATED SHOWERS WERE DEVELOPING FROM LAF TO MIE WITH DIURNAL HEATING...BUT EXPECT ACTIVITY SHOULD NOT DEVELOP OVER AREAS THAT HAVE STABILIZED WITH THE HEAVY RAINFALL TODAY. THEREFORE...HAVE LEFT MENTION OF LINGERING SHOWERS NE OF A LINE FROM SBN TO AOH THIS EVENING. EXPECT FOG SHOULD DEVELOP AGAIN TONIGHT...ESPECIALLY GIVEN AMOUNT OF RAIN THAT HAS FALLEN RECENTLY...SO HAVE MENTIONED AREAS OF FOG. LEFT A CHANCE FOR STORMS SATURDAY AFTERNOON AS ATMOSPHERE SHOULD DESTABILIZE WITH DAYTIME HEATING. && .LONG TERM... SATURDAY NIGHT THROUGH FRIDAY... UPPER LEVEL RIDGE OVER THE AREA AT START OF LONG TERM PERIOD SHOULD PROVIDE FAIR WX SAT NGT-SUN NGT. LIGHT WINDS AND MOIST LOW LEVELS SHOULD LEAD TO SOME FOG DEVELOPMENT AGAIN SAT NGT. LOW LEVELS WILL LIKELY BECOME WEAKLY UNSTABLE SUN AFTN, POSSIBLY LEADING TO AN ISOLD SHOWER, BUT WARM TEMPS IN MID LEVELS SHOULD CAP ANY CONVECTION, THUS, CONTINUED WITH DRY FCST. DEEP TROUGH OVER WRN U.S. TODAY EXPECTED TO WKN AS IT MOVES EAST TOWARD ERN U.S. RIDGE... REACHING WRN GRTLKS ON MONDAY AS A FAIRLY WEAK SYSTEM. ASSOCIATED SFC FRONT WILL LIKELY STALL OVER THE AREA DUE TO REMNANTS OF FRANCES MOVING NORTH INTO THE UPR OH VALLEY...CONTINUED WITH CHC OF SHOWERS INTO WED WEST AND THROUGH WED NGT IN OH COUNTIES. FAIR WX EXPECTED THU AS RIDGE MOVES ACROSS THE AREA. GFS/DGEX FCSTG ANOTHER NRN STREAM SHRTWV TO MOVE EAST INTO GRTLKS FRI. ECMWF/GEM CONSIDERABLY WEAKER WITH THIS FEATURE BUT STILL ENOUGH SUPPORT TO MENTION CHC TSTMS FRI. TEMPS WILL BE AT OR SLIGHTLY ABOVE NORMAL THROUGH THIS PERIOD AND ONLY MINOR CHANGES NEEDED TO MOS TEMPS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE OH...NONE. && SHORT TERM/AVIATION...SKIP LONG TERM...LASHLEY
Hazardous weather outlook, Sep 3, 6:24 AM EDT, 14 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 524 AM EST FRI SEP 3 2004...CORRECTED DAY ONE INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-041000- ADAMS-ALLENIN-ALLENOH-BERRIEN-BLACKFORD-BRANCH-CASSIN-CASSMI- DEFIANCE-DEKALB-ELKHART-FULTONIN-FULTONOH-GRANT-HENRY-HILLSDALE- HUNTINGTON-JAY-KOSCIUSKO-LAGRANGE-LAPORTE-MARSHALL-MIAMI-NOBLE- PAULDING-PULASKI-PUTNAM-ST JOSEPHIN-ST JOSEPHMI-STARKE-STEUBEN- VAN WERT-WABASH-WELLS-WHITE-WHITLEY-WILLIAMS- 524 AM EST FRI SEP 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TODAY... HOWEVER NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND AGAIN SUNDAY NIGHT AND MONDAY...WITH A FEW STORMS POSSIBLY SEVERE MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. T
Nearby
Flash Flood Warnings in Ohio, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.